MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036102450
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Headache (1880); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 4 of 4 mdrs.Device remains implanted inside the patient.
 
Event or Problem Description
It was reported that the procedure was completed successfully and the 4 coils (subject device) were implanted.Post procedure, the patient suffered severe headache & increasing compression symptoms (abducens nerve).Three week cortisone therapy was prescribed to cure the adverse event and the adverse event of headache was resolved in 5 days.
 
Additional Manufacturer Narrative
Although the lot number was not provided, the automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.The product was not returned for analysis.Therefore, the visual and functional inspection was not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this event of patient headache serious.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This is 4 of 5 reports (4th mdr).Section b1 adverse event/product problem - corrected - no adverse event section b2 outcomes attributed to ae - corrected - no serious injury, no medical intervention.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.There was no allegation of failure or malfunction against this device, therefore a risk analysis could not be performed.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the as reported.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that the procedure was completed successfully and the 4 coils (subject device) were implanted.Post procedure, the patient suffered severe headache & increasing compression symptoms (abducens nerve).Three week cortisone therapy was prescribed to cure the adverse event and the adverse event of headache was resolved in 5 days.Update: additional information received on 24-mar-2023 stated that the reported event that the patient had severe headache after the procedure is not related to the coil.There was no clinical consequence to the patient reported as a result of this event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Additional Manufacturer Narrative
This is 4 of 5 mdrs.B1 adverse event/product problem - corrected - adverse event.B2 outcomes attributed to ae - corrected - other serious (important medical events),and required intervention to prevent permanent impairment/damage (devices).H1 type of reportable event - corrected - serious injury.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.
 
Event or Problem Description
It was reported that the procedure was completed successfully and the 4 coils (subject device) were implanted.Post procedure, the patient suffered severe headache & increasing compression symptoms (abducens nerve).Three week cortisone therapy was prescribed to cure the adverse event and the adverse event of headache was resolved in 5 days.Update: additional information received on 24-mar-2023 stated that the reported event that the patient had severe headache after the procedure is not related to the coil.There was no clinical consequence to the patient reported as a result of this event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.Update: additional information received on 12-jun-2023 stated that the reported event that the patient had severe headache after the procedure is related to the subject coil.
 
Additional Manufacturer Narrative
This is 4 of 5 reports (4th mdr) section b1 adverse event/product problem - corrected - no adverse event section b2 outcomes attributed to ae - corrected - no other serious (important medical events), no required intervention to prevent permanent impairment/damage (devices), section h1 type of reportable event - corrected - no serious injury b5 executive summary - updated f10 / h6 clinical signs code grid - health effect - clinical code - updated f10 / h6 health impact code grid - health effect - impact code - updated f10 / h6 medical device problem code - device code grid - updated h6 conclusion code grid ¿ updated due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.A labelling review and risk review could not be performed as the device problem is unknown/unclear.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.As the device problem was unknown/unclear from the information received and the device was not returned for analysis, an assignable cause of undeterminable will be assigned to this complaint.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that the procedure was completed successfully and the 4 coils (subject device) were implanted.Post procedure, the patient suffered severe headache & increasing compression symptoms (abducens nerve).Three week cortisone therapy was prescribed to cure the adverse event and the adverse event of headache was resolved in 5 days.Update: additional information received on 24-mar-2023 stated that the reported event that the patient had severe headache after the procedure is not related to the coil.There was no clinical consequence to the patient reported as a result of this event.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.Update: additional information received on 12-jun-2023 stated that the reported event that the patient had severe headache after the procedure is related to the subject coil.Update: updated information was received after cec (clinical events committee) adjudication on 05-jul-2023 stated that the reported event that the patient had severe headache after the procedure is not related to the subject coil.

Brand Name
TARGET XL 360 STANDARD 24MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14109900
Report Number3008881809-2022-00177
Device Sequence Number2134457
Product Code HCG
UDI-Device Identifier07613327004755
UDI-Public07613327004755
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model NumberM0036102450
Device Catalogue NumberM0036102450
Device Lot Number22914758
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer05/27/2022
03/24/2023
06/12/2023
07/05/2023
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/27/2022
04/04/2023
06/26/2023
07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS INFINITY LONG SHEATH (STRYKER); AXS VECTA CATHETER (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER); SURPASS EVOLVE FLOW DIVERTER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown